MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE 0.5ML 28GA 1/2IN BLS; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SYRINGE 0.5ML 28GA 1/2IN BLS; PISTON SYRINGE
Catalog Number 329461
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Initial reporter phone #: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that there were 2 occurrences of foreign matter with a bd¿ syringe 0.5ml 28ga 1/2in bls.The following information was provided by the initial reporter: foreign matter on the cannula.
 
Additional Manufacturer Narrative
Investigation summary: customer returned (2) 1/2cc, 13mm, 28g bd u100 insulin syringes in an open blister pack from lot # 5229852.Customer states that there is foreign matter on the cannula.Both returned syringes were examined and both exhibited a small amount of dark material on the surface of the cannula shaft.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely adhesive mixed with silicone.A review of the device history record was completed for batch# 5229852.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notifications [200614428] noted that did not pertain to the complaint.Based on the samples and/or photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure.As per manufacturing, "possible root cause: 1.)the associates on the needle lines practice to apply lube on the seal rings in the pull-out device.2.)the lube evaporates quickly, but the silicone is left over on the seal rings.Possible cause would be the friction created while seal rings meet cannula, at point of contact there is possibility of heat transfer on the seal rings with silicone.3.)the heat which might be created due to friction might cause the silicone reacting with the seal rings and leaves the semi liquid residue from seal rings on the cannula.This semi liquid residue may appear in black mark over time.Corrective action: 1.)the needle lines would stop applying lube on the seal rings in the pull-out device.Areas of implementation: needle line 6, 7 & 10.Implementation date: (b)(6) 2019".Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on the above, no capa is required at this time.
 
Event or Problem Description

Brand Name
BD SYRINGE 0.5ML 28GA 1/2IN BLS
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8587873
Report Number1920898-2019-00432
Device Sequence Number1981785
Product Code FMF
UDI-Device Identifier30382903294610
UDI-Public30382903294610
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number329461
Device Lot Number5229852
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer04/22/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;